rss
Evid Based Nurs 1:118 doi:10.1136/ebn.1.4.118
  • Treatment

A non-prescription analgesic alleviated migraine headache pain and symptoms


 
 Question In patients with a history of migraine headache, can a non-prescription combination product (Excedrin Extra-Strength that contains acetaminophen [paracetamol], aspirin, and caffeine) reduce migraine headache pain and symptoms?

Design

3 randomised, double blind, placebo controlled trials with data combined for presentation.

Setting

20 clinical centres in the US.

Patients

1357 patients (mean age 36.7 y, 79% women) with a history of confirmed migraine headaches (International Headache Society criteria). Inclusion criteria were age ≥18 years, good health, migraine headache frequency from 1 headache every 2 months to 6 each month, moderate headache pain without treatment, and vomiting <20% of the episodes. 92% of patients used their assigned medication.

Intervention

677 patients were allocated to active medication (2 tablets of unbranded Excedrin Extra-Strength tablets, Bristol-Myers Squibb, that contained acetaminophen, 250 mg; …

No Related Web Pages

Free Sample

This recent issue is free to all users to allow everyone the opportunity to see the full scope and typical content of EBN.
View free sample issue >>

EBN Journal Chat

The EBN Journal Chat offers readers the opportunity to participate in discussion about research articles and commentaries from Evidence Based Nursing (EBN).

How to participate >>

Don't forget to sign up for content alerts so you keep up to date with all the articles as they are published.

Navigate This Article